MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG TWIST DRILL, DIAM.1.6X125MM, WL 50MM, STRYKER SHAFT END, MANDIBULAR LAG SCREWS; INSTRUMENT

STRYKER LEIBINGER FREIBURG TWIST DRILL, DIAM.1.6X125MM, WL 50MM, STRYKER SHAFT END, MANDIBULAR LAG SCREWS; INSTRUMENT
Catalog Number 60-16050
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received at the manufacturer for testing.An evaluation will be conducted, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that the twist drill tip fractured off during a case and fall into patient.The procedure was delayed over 45-60 minutes for the x-ray to recover and remove it from the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that the tip of the drill fractured could be confirmed.The visual inspection revealed that drill helix is broken off near the shaft at the working area.The broken off fragment could be retrieved and was returned.Within the investigation it was determined that the fracture surface shows the appearance of a forced rupture resulting from torsional overload during application.Furthermore, the cutting edge shows the collision area where the drill collided against a hard object , not bone.Based on investigation the root cause of the drill breakage was attributed to a user related handling issue.The drill breakage was caused due to a collision and impact with a hard material (no bone) during application.Indications for any material, manufacturing or design related problems were not determined in the investigation.Therefore, no corrective and/or preventive actions are deemed to be necessary at this time.

Brand Name
TWIST DRILL, DIAM.1.6X125MM, WL 50MM, STRYKER SHAFT END, MANDIBULAR LAG SCREWS
Common Device Name
INSTRUMENT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key8147932
Report Number0008010177-2018-00113
Device Sequence Number13847934
Product Code HBE
UDI-Device Identifier04546540356529
UDI-Public04546540356529
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K070876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-16050
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2018
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1